MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CT-1 -2- CL PPN 24X24

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CT-1 -2- CL PPN 24X24
Model Number SXPL2B400
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an unknown procedure that they opened the first packet and said the needle popped off and they opened another one and the needle popped off inside the patient.They were able to retrieved from the patient.Another like device was used to complete the procedure.There were no adverse consequences for the patient that rep is aware of.No device is available for return.Patient is fine.Procedure was hiatal hernia and needle was retrieved.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.No additional complaints have been received for this lot.Sterile samples from the reported lot were not returned for visual review and testing.The actual devices or magnified photos were not returned for review.If samples or photos become available at a later time, they will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted at that time.The needle detaching prior to use most likely resulted due to the method utilized to remove the device from the packaging.It is also possible that the devices are being gripped on or near the attachment causing damage to the end of the needle component or snipping the suture which causes the suture to break/snap away from the needle.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture/needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual reported device(s), receiving magnified photos of the actual devices, or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, tools utilized to grasp the devices, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Additional Manufacturer Narrative
Five (5) sterile devices from the same finished good lot were returned for visual review and pull testing.No defects or abnormalities were observed on the packages or the device(s).The devices met all specifications including the usp needle pull requirements for a pga/pcl device.

Brand Name
STRATAFIX
Common Device Name
2CT-1 -2- CL PPN 24X24
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 02090
MX   02090
MDR Report Key16500500
Report Number3010692967-2023-00010
Device Sequence Number6297551
Product Code GAW
UDI-Device Identifier10705031208209
UDI-Public(01)10705031208209(20)36(17)240331(10)AAED207
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
Report Date (Section F) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberSXPL2B400
Device Lot NumberAAED207
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/21/2023
Device Age46 MO
Event Location Hospital
Date Report to Manufacturer02/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown